Journal of Symplectic Geometry

Volume 16 (2018)

Number 3

Singular fibers of the bending flows on the moduli space of 3D polygons

Pages: 585 – 629



Damien Bouloc (Institut de Mathématiques de Toulouse, France)


In this paper, we prove that in the system of bending flows on the moduli space of polygons with fixed side lengths introduced by Kapovich and Millson, the singular fibers are isotropic homogeneous submanifolds. The proof covers the case where the system is defined by any maximal family of disjoint diagonals. We also take in account the case where the fixed side lengths are not generic. In this case, the phase space is an orbispace, and our result holds in the sense that singular fibers are isotropic orbispaces. In a last part we provide leads in favor of a similar study of the integrable systems defined by Nohara and Ueda on the Grassmaniann of $2$-planes in $\mathbb{C}^n$.

Received 21 May 2015

Accepted 8 December 2017

Published 26 November 2018